It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Synthroid Side-Effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-02-2007, 10:15 AM   #1
    dcdrogers
    Junior Member
    (female)
     
    Join Date: May 2007
    Posts: 42
    dcdrogers HB User
    Synthroid Side-Effects

    Hello to everyone on the board. I have a question. I am into my 3rd week of Synthroid 50mcg and so far so good. Only one or two side-effects the first week (deep heart beat, insomonia). My second week was pretty good as well. A little fatigue, but my heart beat was back to normal and I was sleeping more peacefully at night.

    I'm not into the 2nd day of my 3rd week and I seem to have developed a headache over the past 2 or 3 days. Nothing excruitiating, but enough of a pain to take Excedrin these past 2 days or so. Also, my stomach has been bothering me as well. Again...nothing excrutiating, but I have had to take Maalox for a few days in order to stop the burning/gassy feeling I'm getting.

    My question is this....I've checked the Synthroid website and I could find all sorts of informatino EXCEPT any regarding side-effects. My guess is that I'm looking in the wrong place. I know that there are many side-effects associated with Synthroid, but I assumed that if I didn't get them in the first week or two I would probably be home-free.

    Any ideas or suggestions on what I can do?

    p.s. I only take the Maalox in the afternoons when I know it wont interfere with my Blood Pressure and Thyroid Meds.

    Thanks

    ~Dee
    __________________
    DX Hashimotos 08-16-07
    TSH 4.120 08-16-07
    TPO = 11790

     
    Sponsors Lightbulb
       
    Old 10-19-2007, 03:24 PM   #2
    Clarissa234
    Senior Member
    (female)
     
    Join Date: May 2007
    Location: US
    Posts: 158
    Clarissa234 HB User
    Re: Synthroid Side-Effects

    dcdrogers -

    My experience with changing thyroid medication doses is that sometimes you feel a little hypER-thyroid, even when you are being treated for hypO-thyroid, because your body is adjusting to the new dose. If that's all it is, it shouldn't last more than 1 week. Of course this is from my personal experience, everyone is different.

    What you describe as "deep heart beat" is probably what is medically known as "bounding pulse". I had that same problem - for a couple days. Insomnia, that didn't go away for me, not yet at least. Headache, that went away after a couple of days.

    Have you talked to your doctor about this? You should. They might want to recheck labs early just to rule out over-medication as the culprit.

    Synthroid is just the synthetic version of a hormone your body normally produces. It does have some fillers, colors, that make up the tablet. There aren't any side effects to the synthetic hormone, that's why you're having a hard time finding them. It's possible you are reacting to the fillers or colors in the pill instead. Again, talk to your doctor about it. They can switch you to an alternate brand. Levoxyl 50mcg is dye free.

     
    Old 10-19-2007, 05:07 PM   #3
    dcdrogers
    Junior Member
    (female)
     
    Join Date: May 2007
    Posts: 42
    dcdrogers HB User
    Re: Synthroid Side-Effects

    Hi Clarissa,

    Thanks for responding to my post. Good news......my headaches did go away after one week. This is actually great news as I was popping Excedrin like a mad woman.

    Now I'm dealing with swollen ankle/chin area. Nothing drastic, but when I take off my socks I have a imprint around the area from my socks. And I don't wear tight socks at all. I notice that the skin in the same area is very tight and sore when I press against it with my finger. (I guess I should stop pressing huh I'm in week 5 of my 50mcg dosage of Synthorid and I'm hoping that this too will go away soon. I have my bloodwork done next week and my appointment with my Endo on Nov 1. I'll bring up the swollen ankles to her.

    BTW....I'm already taking a diuretic (Hydrochlorothiazide 1/2 tablet per day) that was prescribed to me years ago for help with my high blood pressure.

    Thanks again for responding. I really do appreciate the advice and comments I receive from the everyone on the board.

    ~Dee

    p.s. Forgive the typos
    __________________
    DX Hashimotos 08-16-07
    TSH 4.120 08-16-07
    TPO = 11790

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    L-Tyrosine and Synthroid Hersheykiss Vitamins & Supplements 1 04-21-2010 10:21 AM
    Recently Started Synthroid -- Why Do I Feel WORSE?? kit456 Thyroid Disorders 3 04-19-2010 08:28 AM
    synthroid side effect? yona02 Thyroid Disorders 0 03-31-2009 02:51 PM
    Imporatn question for those of you who take Synthroid!! cmill32 Thyroid Disorders 7 04-15-2008 01:59 PM
    How to take Synthroid with taking Nexium?????????? Mamasan2007 Thyroid Disorders 7 02-17-2008 04:13 PM
    small multinodular goiter and synthroid cvella Thyroid Disorders 2 10-20-2007 06:51 AM
    New labs, do I need synthroid added to Armour? Please look Kharma Thyroid Disorders 5 07-11-2007 06:27 PM
    Synthroid and weight loss Mickey32 Thyroid Disorders 2 09-10-2005 06:45 AM
    synthroid vs armour - symptom change? yock Thyroid Disorders 7 03-11-2004 08:32 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:23 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!